Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 21, 2007, 5:01 PM EDT for Oneida County, Otsego County, New York. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 21, 2007, 6:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Oneida County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:05 PM EDT | HAIL 0.88 | Richfield Springs, NY | |
| Jun 21, 5:10 PM EDT | HAIL 1 | Waterville, NY | |
| Jun 21, 5:15 PM EDT | HAIL 0.88 | Springfield, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 212101
SVRBGM
NYC065-077-212200-
/O.NEW.KBGM.SV.W.0113.070621T2101Z-070621T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK
NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 600 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUGUSTA...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER...UNADILLA FORKS...CLAYVILLE AND 6 MILES NORTH OF
LEONARDSVILLE AT 515 PM EDT...
RICHFIELD SPRINGS AND 7 MILES NORTH OF EXETER CENTER AT 530 PM
EDT...
SPRINGFIELD AT 540 PM EDT...
CHERRY VALLEY AT 550 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4285 7520 4286 7514 4291 7510 4282 7491
4290 7488 4286 7473 4283 7465 4275 7468
4280 7525 4281 7524 4288 7525 4287 7543
4294 7544 4295 7553 4299 7554 4299 7521
$$
MJ1 follow-up statement
000
WWUS51 KBGM 212131
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
529 PM EDT THU JUN 21 2007
NYC065-077-212200-
/O.CON.KBGM.SV.W.0113.000000T0000Z-070621T2200Z/
OTSEGO NY-ONEIDA NY-
529 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN ONEIDA AND NORTHERN OTSEGO COUNTIES...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UNADILLA FORKS...OR ABOUT 15 MILES SOUTH OF NEW
HARTFORD...MOVING EAST AT 40 MPH. OTHER STRONG STORMS WERE
DEVELOPING FROM EDMESTON...TO COOPERSTOWN...TO MIDDLEFIELD IN OTSEGO
COUNTY. THESE STORMS WERE ALSO MOVING EAST AROUND 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHFIELD SPRINGS BY 540 PM EDT...
SPRINGFIELD BY 550 PM EDT...
EAST SPRINGFIELD BY 555 PM EDT...
CHERRY VALLEY BY 600 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4285 7520 4286 7514 4291 7510 4282 7491
4290 7488 4286 7473 4283 7465 4275 7468
4280 7525 4281 7524 4288 7525 4287 7543
4294 7544 4295 7553 4299 7554 4299 7521
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:56 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 1:56 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 156 PM EDT THU JUN 21 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING, WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL TEMPERATURES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S. GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK. NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER SS. && .SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/... CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD, WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING ARND 90. TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS. FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF THE PD AND WILL ADJUST AS NEEDED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM 19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP. VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...PVB AVIATION...PVB
Hazardous weather outlook, Jun 21, 10:30 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT THU JUN 21 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-221430- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1030 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL. WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT OUR WEBSITE AT WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 21, 3:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SENECA FALLS 42.91N 76.80W
06/21/2007 E1.00 INCH SENECA NY PUBLIC
&&
JMALocal storm report, Jun 21, 4:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ROMULUS 42.75N 76.83W
06/21/2007 E0.88 INCH SENECA NY PUBLIC
&&
JMALocal storm report, Jun 21, 4:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BINGHAMTON 42.10N 75.91W
06/21/2007 E0.88 INCH BROOME NY PUBLIC
&&
JMALocal storm report, Jun 21, 4:19 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FUNNEL CLOUD VENICE CENTER 42.73N 76.55W
06/21/2007 CAYUGA NY PUBLIC
&&
JMALocal storm report, Jun 21, 4:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL SYRACUSE 43.04N 76.14W
06/21/2007 E1.75 INCH ONONDAGA NY PUBLIC
&&
JMALocal storm report, Jun 21, 5:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BAINBRIDGE 42.30N 75.48W
06/21/2007 E1.00 INCH CHENANGO NY PUBLIC
0330 PM TSTM WND DMG FAYETTE 42.82N 76.80W
06/21/2007 SENECA NY COUNTY OFFICIAL
TREES DOWN
0335 PM HAIL ROMULUS 42.75N 76.83W
06/21/2007 E0.88 INCH SENECA NY PUBLIC
0335 PM HAIL WEEDSPORT 43.05N 76.56W
06/21/2007 E0.75 INCH CAYUGA NY PUBLIC
0340 PM HAIL SENECA FALLS 42.91N 76.80W
06/21/2007 E1.00 INCH SENECA NY PUBLIC
0348 PM TSTM WND DMG LEDYARD 42.70N 76.62W
06/21/2007 CAYUGA NY EMERGENCY MNGR
0350 PM HAIL BINGHAMTON 42.10N 75.91W
06/21/2007 E0.88 INCH BROOME NY PUBLIC
0355 PM FUNNEL CLOUD VENICE CENTER 42.73N 76.55W
06/21/2007 CAYUGA NY PUBLIC
0410 PM HAIL SYRACUSE 43.04N 76.14W
06/21/2007 E1.75 INCH ONONDAGA NY PUBLIC
0411 PM HAIL SIDNEY CENTER 42.28N 75.25W
06/21/2007 E0.75 INCH DELAWARE NY PUBLIC
0413 PM HAIL FREEVILLE 42.51N 76.35W
06/21/2007 E1.75 INCH TOMPKINS NY PUBLIC
0414 PM HAIL BINGHAMTON 42.10N 75.91W
06/21/2007 E0.88 INCH BROOME NY PUBLIC
0414 PM HAIL BERKSHIRE 42.30N 76.18W
06/21/2007 E1.00 INCH TIOGA NY PUBLIC
0414 PM HAIL SYRACUSE 43.04N 76.14W
06/21/2007 E1.00 INCH ONONDAGA NY PUBLIC
0415 PM HAIL JAMESVILLE 42.98N 76.07W
06/21/2007 E0.75 INCH ONONDAGA NY PUBLIC
0422 PM HAIL GILBERTSVILLE 42.47N 75.32W
06/21/2007 E1.00 INCH OTSEGO NY PUBLIC
0422 PM HAIL SYRACUSE 43.04N 76.14W
06/21/2007 E1.75 INCH ONONDAGA NY BROADCAST MEDIA
ONONDAGA HILL AREA. QUARTER TO GOLF BALL SIZE HAIL
&&
RAMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 36 min |
| Jun 21, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 55 min |
| Jun 21, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 62 min |
| Jun 21, 3:35 PM EDT | Tornado Warning | BGM | Cayuga, Seneca | 25 min |
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 64 min |
| Jun 21, 3:43 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 62 min |
| Jun 21, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 58 min |
| Jun 21, 3:48 PM EDT | Tornado Warning | BGM | Tompkins | 47 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 52 min |
| Jun 21, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 67 min |
| Jun 21, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 54 min |
| Jun 21, 4:27 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 63 min |
| Jun 21, 4:34 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 56 min |
| Jun 21, 5:12 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 48 min |
| Jun 21, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 66 min |
| Jun 21, 6:23 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.